MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number SU14KN65NSC013S
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).Although no lot number was provide, a device history record (dhr) review was conducted on the immediate lot that shipped prior to the initiation of the complaint.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the dhr or in the sterile load documents.No details are available with regard to visual and functional testing methods.Because the mold developed after initial use, the most probable root cause is inadequate cleaning methods.If the trach was not completely dried before being stored per the instructions for use, mold would likely grow.Without information about the cleaning method, storage conditions or the number of re-processing, no definitive conclusions can be made.No corrective actions are planned at this time.The manufacturer regularly analyzes complaint data and trends and will take further actions accordingly.No product information has been provided to date.
 
Event or Problem Description
It was reported that mold was observed.No patient injury was reported.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15685101
Report Number3012307300-2022-26381
Device Sequence Number6422041
Product Code JOH
UDI-Device Identifier10351688846914
UDI-Public10351688846914
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU14KN65NSC013S
Device Catalogue NumberSU14KN65NSC013S
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale
Patient Weight40 KG
Patient RaceWhite